Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 7, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 8, 2004, 5:04 PM CDT for Outagamie County, Waupaca County, Wisconsin. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2004, 5:04 PM CDT (22:04 UTC)
- Expired
- May 8, 2004, 5:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Outagamie County, WI, Waupaca County, WI
The radar
The Green Bay radar (KGRB), 42 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 345 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
107 WUUS53 KGRB 082204 SVRGRB WIC087-135-082245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 504 PM CDT SAT MAY 8 2004 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OUTAGAMIE COUNTY IN WISCONSIN EASTERN WAUPACA COUNTY IN WISCONSIN * UNTIL 545 PM CDT * AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS LOCATED NEAR NORTHPORT. THAT PLACES IT 14 MILES NORTHEAST OF WAUPACA. IT WAS MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEW LONDON AROUND 510 PM... SHIOCTON AROUND 520 PM... BINGHAMTON AROUND 525 PM... BLACK CREEK AROUND 520 PM... IF YOU ARE IN THE WARNED AREA...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. LAT...LON 4460 8894 4432 8890 4432 8819 4458 8820 $$ ECKBERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 4:00 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 8, 4:00 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 400 PM CDT SAT MAY 8 2004 .SHORT TERM...TONIGHT AND SUNDAY. LOW CLOUDS CONTINUE TO HANG TOUGH EARLY THIS AFTERNOON...BUT EVENTUALLY SHOULD ERODE BY LATE AFTERNOON. ONCE THE LOW CLOUDS MOVE OUT...MID LEVEL CLOUDINESS IN RESPONSE TO WEAK SHORTWAVE MOVING INTO THE AREA WILL BRING MOSTLY CLOUDY SKIES TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS WEST CENTRAL AND SOUTHWEST WISCONSIN AND MOVE ACROSS THE FORECAST AREA TONIGHT. PRECIPITATION CHANCES WILL DROP OFF SHARPLY AS YOU HEAD NORTH OF A GREEN BAY TO WAUSAU LINE AND WILL MORE THAN LIKELY OCCUR AFTER MIDNIGHT. LOWS SHOULD NOT DROP OFF TO MUCH TONIGHT AS DEWPOINT HAVE RISEN INTO THE 40S TO LOWER 50S OVER MUCH OF THE AREA. BIG MODEL DIFFERENCES EXIST SUNDAY WITH HOW THE MODELS HANDLE CONVECTION. WILL LEAN TOWARDS THE ETA SOLUTION...BUT WILL KEEP CHANCES OF THUNDERSTORMS THROUGHOUT THE ENTIRE DAY AS WARM FRONT HANGS JUST TO OUR SOUTH. MID LEVEL LAPSE RATES ARE AROUND 6 C/KM AND THERE IS A WEAK SHORT WAVE PROGGED TO MOVE THROUGH THE AREA WHILE DIURNAL HEATING MAY TRIGGER SCATTERED ACTIVITY DURING THE AFTERNOON. WILL TAKE A BLEND BETWEEN THE WARMER FWC GUIDANCE AND THE MET/MAV GUIDANCE. .LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY...MAIN CONCERNS ARE PRECIP CHCS AND TEMPS. EXPECT A THREAT OF SVR TSTMS SUN NGT AS WARM FRONT LIFTS NORTH ACROSS THE RGN AND COLD FRONT APPROACHES FROM THE WEST. THE FRONT WILL MOVE INTO NC WI LATE SUN NGT...THEN SLOWLY DROP SE ACROSS THE REST OF THE FA ON MON. HIGH PRESSURE BUILDS INTO THE RGN MON NGT...INTO TUES FOR A BRIEF BREAK IN THE PRECIP CHCS. ANOTHER SLOW MOVING FRONTAL BOUNDARY WILL IMPACT THE AREA DURING THE TUES NGT THROUGH THU NGT TIME PERIOD...WITH A CONTINUED CHC OF SHRA/TSRA. DRY WX WILL RETURN FRI INTO SAT. STAYED FAIRLY CLOSE TO GUIDANCE TEMPS THROUGHOUT THE EXTENDED PERIOD OF THE FCST. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && ECKBERG/KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, May 8, 11:45 AM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT SAT MAY 8 2004 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091645- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1145 AM CDT SAT MAY 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON ACROSS CENTRAL WISCONSIN...AND THEN SPREAD ACROSS CENTRAL AND EAST CENTRAL WISCONSIN TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AND SUNDAY NIGHT. A WARM FRONT MOVING SLOWLY NORTHWARD ON SUNDAY...COMBINED WITH A COLD FRONT MOVING INTO THE AREA SUNDAY NIGHT WILL TRIGGER THUNDERSTORM ACTIVITY. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE SUNDAY AFTERNOON AND SUNDAY NIGHT WITH DAMAGING WINDS AND LARGE HAIL. A TRANQUIL WEATHER PATTERN IS EXPECTED MONDAY NIGHT...BUT AN UNSETTLED PATTERN IS EXPECTED TUESDAY THROUGH THURSDAY WITH THE POSSIBILITY OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT...BUT MAY BE NEEDED ON SUNDAY AND SUNDAY NIGHT. ECKBERG WWW.CRH.NOAA.GOV/GRB
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.